MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE SYSTEM MONITOR, OUS; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE SYSTEM MONITOR, OUS; Ventricular (assist) bypass
Model Number L1286INT
Medical Device Problem Code Display Difficult to Read (1181)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section g3: there was no patient involved in this event.The pma# provided is associated with most recent approval.Manufacturer's investigation conclusion: the reported event of a distorted display of the system monitor when booting up was confirmed and reproduced.The system monitor, serial (b)(6), was returned for analysis.When the unit was connected to power, it booted up and showed some distorted graphics.The text displaying ¿heartmate¿ and the software version was distorted intermittently.Rebooting the monitor did not resolve the issue.The unit was opened and investigated, and no anomalies were found.The issue resolved after the compact flash card was reseated.The system monitor was then run for several hours without issue.The provided information stated that rebooting the system monitor did not solve the issue.A root cause for the reported event was not conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device history records were reviewed were reviewed and showed no deviations from manufacturing or qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate 3 instructions for use (rev.B) section 4-¿system monitor¿ explains how to properly interpret and troubleshoot system monitor communication issues and error messages.Heartmate 3 instructions for use (rev.B) section 4-¿system monitor¿ and heartmate 3 patient handbook (rev.G) section 6-¿caring for the equipment¿ explain how to properly handle the monitor to prevent damage.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that when switching on the system monitor, the display did not boot correctly.Rebooting the system monitor did not solve the issue.The display showed either just colored pixels or blurred lines.The system monitor was exchanged.

Brand Name
HEARTMATE SYSTEM MONITOR, OUS
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21240706
Report Number2916596-2025-00580
Device Sequence Number8533199
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142(11)060424
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL1286INT
Device Catalogue NumberL1286INT
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Initial Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient SexUnknown